| Model Number |
434894 |
| Medical Device Problem Code |
Lack of Effect (4065)
| Health Effect - Clinical Codes |
Myocardial Infarction (1969); Cardiogenic Shock (2262)
| Date of Event |
03/27/2023
Type of Reportable Event
Death
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of type ii perforation in an svg.The pk papyrus stent (complaint device) was deployed but could not seal the perforation in the venous graft.Another pk papyrus stent was used but could not seal the perforation either (reported separately).The patient was stable when leaving the lab but died after the intervention on the same day due to a myocardial infarction and cardiogenic shock.
Additional Manufacturer Narrative
The affected pk papyrus stent systems were not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) was reviewed to establish whether a device deficiency contributed to this event.The review of the product release documentation confirmed that the devices were manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the outcome as not device related and not procedure related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.